Alert archive / Indiana / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 252, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Aug 22, 2019, 12:55 AM CDT for Spencer County, Warrick County, Indiana. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2019, 12:55 AM CDT (05:55 UTC)
- Expired
- Aug 22, 2019, 1:30 AM CDT
- In force
- 35 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Spencer County, IN, Warrick County, IN
The radar
The Evansville,IN radar (KVWX), 74 km from the middle of the area, began a volume at 05:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 5.9 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1570 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1596 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted.
057
WUUS53 KPAH 220555
SVRPAH
INC147-173-220630-
/O.NEW.KPAH.SV.W.0252.190822T0555Z-190822T0630Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Paducah KY
1255 AM CDT Thu Aug 22 2019
The National Weather Service in Paducah has issued a
* Severe Thunderstorm Warning for...
Eastern Warrick County in southwestern Indiana...
Spencer County in southwestern Indiana...
* Until 130 AM CDT.
* At 1255 AM CDT, severe thunderstorms were located along a line
extending from 6 miles northwest of Dale to 6 miles northwest of
Rockport, moving east at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Dale, Grandview, Santa Claus, Folsomville, Chrisney, Tennyson and
Gentryville.
This includes Interstate 64 in Indiana between Mile Markers 47 and
60.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Paducah.
&&
LAT...LON 3800 8677 3801 8680 3799 8686 3793 8693
3793 8698 3790 8704 3790 8730 3823 8716
3823 8708 3820 8707 3820 8679 3818 8680
3817 8680 3812 8681 3810 8677 3804 8679
TIME...MOT...LOC 0555Z 270DEG 29KT 3824 8706 3795 8713
HAIL...<.75IN
WIND...60MPH
$$
SP2 follow-up statements
826
WWUS53 KPAH 220612
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
112 AM CDT Thu Aug 22 2019
INC173-220622-
/O.CAN.KPAH.SV.W.0252.000000T0000Z-190822T0630Z/
Warrick IN-
112 AM CDT Thu Aug 22 2019
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WARRICK COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 3800 8677 3801 8680 3799 8686 3793 8693
3793 8697 3790 8704 3790 8710 3809 8709
3812 8707 3812 8702 3820 8702 3820 8679
3818 8680 3812 8681 3810 8677 3804 8679
TIME...MOT...LOC 0612Z 270DEG 29KT 3824 8690 3795 8698
$$
INC147-220630-
/O.CON.KPAH.SV.W.0252.000000T0000Z-190822T0630Z/
Spencer IN-
112 AM CDT Thu Aug 22 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT
FOR SPENCER COUNTY...
At 112 AM CDT, severe thunderstorms were located along a line
extending from 6 miles northeast of Dale to Grandview, moving east at
35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Dale, Grandview, Santa Claus, Chrisney and Gentryville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Paducah.
&&
LAT...LON 3800 8677 3801 8680 3799 8686 3793 8693
3793 8697 3790 8704 3790 8710 3809 8709
3812 8707 3812 8702 3820 8702 3820 8679
3818 8680 3812 8681 3810 8677 3804 8679
TIME...MOT...LOC 0612Z 270DEG 29KT 3824 8690 3795 8698
HAIL...<.75IN
WIND...60MPH
$$
SP003
WWUS53 KPAH 220630
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
130 AM CDT Thu Aug 22 2019
INC147-220640-
/O.EXP.KPAH.SV.W.0252.000000T0000Z-190822T0630Z/
Spencer IN-
130 AM CDT Thu Aug 22 2019
...THE SEVERE THUNDERSTORM WARNING FOR SPENCER COUNTY HAS EXPIRED...
The storms which prompted the warning have moved out of the area.
Therefore, the warning has been allowed to expire.
LAT...LON 3800 8677 3801 8680 3799 8686 3793 8693
3793 8697 3790 8704 3790 8710 3809 8709
3812 8707 3812 8702 3820 8702 3820 8679
3818 8680 3812 8681 3810 8677 3804 8679
TIME...MOT...LOC 0630Z 270DEG 29KT 3824 8674 3795 8682
$$
07What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 11:45 PM CDT, 1 hour 10 minutes earlier.
Area forecast discussion, Aug 21, 11:45 PM CDT, 1 hour 10 minutes before
Area Forecast Discussion National Weather Service Paducah KY 1145 PM CDT Wed Aug 21 2019 .UPDATE... Issued at 1145 PM CDT Wed Aug 21 2019 Updated for 06Z aviation forecast discussion. && .SHORT TERM...(Tonight through Friday night) Issued at 308 PM CDT Wed Aug 21 2019 Initial convection within the WFO PAH CWA developed shortly after 1830z, generally along and just east of the surface CAPE gradient and surface theta-e axis. As of 18z (1 pm CDT), LAPS surface data parameters showed an arc of higher theta-e stretching from Wayne Co. in southeast IL toward northern Johnson Co., back into Cape Girardeau, Bollinger, Wayne, and Carter Counties in southeast Missouri. This area will likely be the focus of mid-late afternoon convective activity. Most of the storms that develop will likely be outflow dominated, with limited cold pool development. A few storms in the zone of highest CAPE gradient and moisture convergence may produce pulse thunderstorm wind gusts. Most of this activity should diminish in coverage and intensity by 00z Thursday (7 pm CDT Wednesday). This activity may translate into parts of southeast Illinois and northwest Kentucky during the late afternoon and evening hours. The more widespread convective scenario will develop after midnight, as the leading edge of a minor shortwave/vorticity lobe moves across Missouri, embedded in a broad northeastern trough. WPC Day 1 Excessive Rainfall guidance has shifted a slight risk for heavy (potentially flood producing) rainfall toward the I-64 corridor, extending south to route 13 in southern Illinois. The initial focus of heavy rainfall would be associated with the propagation of the MCS from eastern MO and central IL during the evening and overnight hours. This shortwave is expected to shear out with time, moving an effective frontal boundary into and across the WFO PAH forecast area on Thursday. With a series of mesoscale shortwaves expected move over this boundary on Thursday and Thursday night, expect periodic MCS (Mesoscale Convective System) development across the area. At this point, do not have enough forecast confidence on rainfall amounts for the consideration of and flood or flash flood watch for the area, given the potential for occasional breaks allowing for rain to recede from overland areas into creeks and streams. The boundary will gradually work southward Friday and Friday night. There are some model differences, especially with the Canadian, which pull the boundary and attendant precipitation south of the WFO PAH forecast area. For now, plan to hold with the NBM (National Blend of Models) guidance to keep rain chances within the southern third of the WFO PAH forecast area through Friday night. .LONG TERM...(Saturday through Wednesday) Issued at 308 pm CDT Wed Aug 21 2019 Models show a weak frontal boundary sitting south of the PAH forecast area through the weekend. Along with a couple of weak upper level trofs moving over the middle Mississippi and lower Ohio valleys, scattered showers and thunderstorms are possible through Sunday, especially across our southern half of counties and during the late morning and afternoon hours. The best chance of a completely dry period will be late Sunday night. As we get into next week, weak upper level disturbances will be the focus of any convective activity as southerly winds bring in more low level moisture. We will have slight to low chances for showers and storms Monday through Wednesday, with the best chances during the daylight hours. Over the weekend, easterly surface flow will keep high temperatures well below normal, with readings from around 80 degrees to the middle 80s. Southerly flow will return for the work week, and as a result, temperatures will moderate back to seasonal readings along with a rise in dew points back into the middle 70s. && .AVIATION... Issued at 1145 PM CDT Wed Aug 21 2019 Latest radar picture shows the majority of the convection currently impacting the KMVN/KEVV/KOWB areas. Will maintain thunder chances and MVFR cigs/vsbys with the passage of this activity. The rest of the forecast will be challenging as we will be dealing with periodic chances for additional showers and storms. Again, timing said activity will be difficult. Winds will be variable and mainly light outside of any thunderstorms. Could be dealing with some fog at a couple of the sites as well overnight. The threat for convection should be waning after 00Z especially up near KMVN. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. &&
Hazardous weather outlook, Aug 21, 3:16 PM CDT, 9 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 316 PM CDT Wed Aug 21 2019 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-221000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 316 PM CDT Wed Aug 21 2019 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...This Afternoon and Tonight Scattered thunderstorms are again expected this afternoon and this evening. Some of the storms may produce gusty winds, hail, and heavy rainfall. A few storms may pulse up to severe levels. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday There is a daily chance of thunderstorms through the entire period as a front wavers across our region. A few storms may be strong to severe on Thursday, otherwise the primary hazards will be lightning and heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. However, spotters are encouraged to report any instances of flooding, strong winds, or hail. York/Smith
In the hours before
Local storm report, Aug 21, 11:16 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1116 PM CDT WED AUG 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM FLASH FLOOD 7 NNW BLUFORD 38.41N 88.79W
08/21/2019 JEFFERSON IL LAW ENFORCEMENT
WATER WAS REPORTED OVER HARMONY LANE IN
NORTHEAST JEFFERSON COUNTY. EXACT TIME
UNKNOWN.
&&
SPSpecial weather statement, Aug 21, 11:20 PM CDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Paducah KY
1120 PM CDT Wed Aug 21 2019
ILZ077-078-083-INZ081-085-220500-
White IL-Edwards IL-Wabash IL-Posey IN-Gibson IN-
1120 PM CDT Wed Aug 21 2019
...SIGNIFICANT WEATHER ADVISORY FOR WHITE...WABASH...EDWARDS...GIBSON
AND POSEY COUNTIES UNTIL MIDNIGHT CDT...
At 1120 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southwest of Mount Carmel to near
Carmi. Movement was east at 30 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Princeton, Mount Carmel, Mount Vernon, Carmi, Fort Branch, Albion,
Grayville, Lancaster, Haubstadt, Owensville, Poseyville, West Salem,
New Harmony, Crossville, Patoka, Cynthiana, Blairsville, Allendale,
Francisco and Bellmont.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3851 8765 3847 8775 3842 8774 3845 8760
3850 8758 3849 8750 3852 8747 3839 8741
3817 8754 3817 8769 3789 8771 3787 8782
3793 8789 3788 8795 3792 8813 3791 8829
3826 8822 3826 8815 3857 8815 3857 8765
TIME...MOT...LOC 0420Z 278DEG 24KT 3838 8788 3800 8815
SPLocal storm report, Aug 21, 11:24 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1124 PM CDT WED AUG 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM TSTM WND DMG 8 N BLUFORD 38.45N 88.75W
08/21/2019 JEFFERSON IL LAW ENFORCEMENT
TREES REPORTED DOWN ALONG DIVIDE ROAD AND
HWY 37 IN NORTHEAST JEFFERSON COUNTY. TIME
ESTIMATED.
&&
SPLocal storm report, Aug 21, 11:37 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1137 PM CDT WED AUG 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM FLASH FLOOD FAIRFIELD 38.38N 88.37W
08/21/2019 WAYNE IL LAW ENFORCEMENT
PORTIONS OF HWY 45 SOUTH OF FAIRFIELD AND
HWY 15 WEST OF TOWN IMPASSABLE DUE TO WATER
OVER ROADS.
&&
SPSpecial weather statement, Aug 21, 11:59 PM CDT, 56 minutes before
Special Weather Statement
National Weather Service Paducah KY
1159 PM CDT Wed Aug 21 2019
INZ081-082-085>087-220600-
Posey IN-Warrick IN-Vanderburgh IN-Gibson IN-Pike IN-
1159 PM CDT Wed Aug 21 2019
...SIGNIFICANT WEATHER ADVISORY FOR WARRICK...GIBSON...VANDERBURGH...
NORTHEASTERN POSEY AND PIKE COUNTIES UNTIL 100 AM CDT...
At 1158 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles northeast of Patoka to Fort Branch to 8
miles east of Mount Vernon. Movement was east at 25 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Evansville, Princeton, Boonville, Newburgh, Chandler, Fort Branch,
Oakland City, Petersburg, Melody Hill, Haubstadt, Darmstadt,
Owensville, Lynnville, Winslow, Patoka, Cynthiana, Folsomville,
Blairsville, Kasson and Elberfeld.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3852 8715 3854 8710 3851 8707 3821 8707
3788 8727 3795 8741 3791 8751 3798 8759
3783 8762 3783 8768 3790 8768 3788 8784
3789 8784 3845 8764 3846 8763 3852 8754
3849 8750 3854 8743 3851 8729 3855 8720
TIME...MOT...LOC 0458Z 266DEG 22KT 3850 8746 3823 8757 3790 8774
SPSpecial weather statement, Aug 22, 12:41 AM CDT, 14 minutes before
Special Weather Statement
National Weather Service Paducah KY
1241 AM CDT Thu Aug 22 2019
INZ087-088-220630-
Warrick IN-Spencer IN-
1241 AM CDT Thu Aug 22 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WARRICK AND SPENCER
COUNTIES UNTIL 130 AM CDT...
At 1240 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles north of Folsomville to near Newburgh.
Movement was east at 40 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Boonville, Rockport, Dale, Grandview, Santa Claus, Eureka,
Folsomville, Chrisney, Tennyson and Gentryville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3804 8679 3800 8677 3801 8680 3794 8692
3791 8702 3789 8705 3781 8706 3778 8710
3779 8713 3784 8716 3784 8721 3792 8735
3823 8722 3823 8708 3820 8707 3820 8679
3812 8681 3810 8677 3808 8678 3806 8677
TIME...MOT...LOC 0540Z 272DEG 34KT 3824 8715 3791 8732
SPThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 11:20 PM CDT | Special Weather Statement | PAH | Gibson, Posey | 40 min |
| Aug 21, 11:29 PM CDT | Severe Thunderstorm Warning | PAH | Gibson | 46 min |
| Aug 21, 11:49 PM CDT | Severe Thunderstorm Warning | PAH | Gibson, Posey | 26 min |
| Aug 21, 11:59 PM CDT | Special Weather Statement | PAH | Gibson, Pike, Vanderburgh, Warrick | 61 min |
| Aug 22, 12:34 AM CDT | Severe Thunderstorm Warning | PAH | Pike | 26 min |
| Aug 22, 12:41 AM CDT | Special Weather Statement | PAH | Spencer, Warrick | 49 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.